Response Feedback Acetylcholine and cevimeline are both cholinergic agonists

Response feedback acetylcholine and cevimeline are

This preview shows page 5 - 7 out of 9 pages.

Response Feedback: Acetylcholine and cevimeline are both cholinergic agonists, and, like carbachol, would be contraindicated in this patient. Administration of either of these drugs could be fatal. Nicotine is a direct-acting nicotinic agonist and is not indicated in cholinergic poisoning. Atropine is considered the antidote for cholinergic poisoning. The actions of atropine are a reduction in salivary, bronchial, and sweat gland secretions; mydriasis; cycloplegia; changes in heart rate; contraction of the bladder detrusor muscle and of the gastrointestinal smooth muscle; decreased gastric secretion; and decreased gastrointestinal motility. Question 18 1 out of 1 points A nurse is caring for a patient who abuses marijuana. The treatment for marijuana abuse consists mainly of
Image of page 5
Response Feedback: Treatment for marijuana abuse consists mainly of nonpharmacologic interventions combined with an exercise program to help deal with withdrawal symptoms and cravings for the drug. Treatment of LSD and PCP use is necessary only when the user experiences a “bad trip.” Parlodel is given for cocaine addiction. Patients with acute inhalant intoxication may need respirator assistance. Question 19 1 out of 1 points A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to Response Feedback: When diazepam is administered intravenously during status epilepticus, the small veins in the dorsum of the hand or the wrist should be avoided. It should be injected slowly, no faster than 5 mg in 1 minute. Diazepam should not be mixed or diluted with other solutions or drugs, either in the syringe or in intravenous solutions. Question 20 1 out of 1 points A postsurgical patient has been provided with a morphine patient-controlled analgesic (PCA) but has expressed her reluctance to use it for fear of becoming addicted. How can the nurse best respond to this patient's concerns? Response Feedback: Addiction to opioids is a rare occurrence among hospital patients who do not have a history of drug abuse. It would be inappropriate to downplay the patient's concerns, however. A more appropriate response would be to explain the phenomenon of dependence and to differentiate it from addiction. Question 21 1 out of 1 points A 39-year-old patient who is having trouble sleeping is beginning drug treatment with zaleplon (Sonata). The nurse will be sure to ask the patient if she is taking Response Feedback: The nurse will assess for cimetidine use. Cimetidine greatly increases the level of circulating zaleplon and could cause toxic effects in the patient. Secobarbital is a barbiturate, and oxycodone and meperidine are narcotics that would not be used with lorazepam because the combinations may depress respiratory drive, create severe hypotension or bradycardia, and substantially alter level of consciousness.
Image of page 6
Image of page 7

You've reached the end of your free preview.

Want to read all 9 pages?

  • Fall '13
  • Morphine, Benzodiazepine, Phenytoin, Lorazepam, Benzodiazepine withdrawal syndrome

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

Stuck? We have tutors online 24/7 who can help you get unstuck.
A+ icon
Ask Expert Tutors You can ask You can ask You can ask (will expire )
Answers in as fast as 15 minutes